MAUDE Adverse Event Report: SYNTHES MONUMENT 6.0MM/10.0MM STEPPED DRILL BITCANNULATED/LARGE QC/435MM; REAMER

SYNTHES MONUMENT 6.0MM/10.0MM STEPPED DRILL BITCANNULATED/LARGE QC/435MM; REAMER
Catalog Number 357.403
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Patient information was not available for reporting.Implant and explant dates: device is an instrument and is not implanted/explanted.The subject device has been received and is currently undergoing investigation.The results of the investigation are pending completion.A device history record review was performed for the subject device lot.Manufacturer: synthes (b)(4).Date(s) of manufacture/release to warehouse date(s): jan 19, 2004, feb 2, 2004, and feb 27, 2004.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the synthes 6.0mm / 10.0mm stepped cannulated drill bit broke during a trochanteric fixation nail (tfn) procedure on (b)(6) 2016.There were no fragments retained in the patient and the surgery was completed successfully without any delay.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product investigation was completed for part #357.403, lot #um28415.A visual inspection, drawing review and device history records review were performed as part of this investigation.The complaint is confirmed.Replication of the complaint condition is not applicable as the device is already broken.The proximal tip was confirmed to be broken.The device has surface wear which does not impact functionality.No other issues observed.The design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.No definitive root cause was able to be determined.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM/10.0MM STEPPED DRILL BITCANNULATED/LARGE QC/435MM
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6255251
Report Number1719045-2017-10025
Device Sequence Number18945643
Product Code HTO
UDI-Device Identifier10886982196262
UDI-Public(01)10886982196262(10)UM28415
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.403
Device Lot NumberUM28415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/17/2017
Supplement Report FDA Received Date02/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1